Applied Categorical Structures

, Volume 24, Issue 6, pp 825–844 | Cite as

Morita Equivalence for Many-Sorted Enriched Theories

Article
  • 89 Downloads

Abstract

Morita equivalence detects the situation in which two different theories admit the same class of models for the given theories. We generalise the result of Adámek, Sobral and Sousa concerning Morita equivalence of many-sorted algebraic theories. This generalisation is two-fold. We work in an enriched setting, so the result is parametric in the choice of enrichment. Secondly, the result works for a reasonably general notion of a theory: the class of limits in the theory can be varied. As an example of an application of our result, we show enriched and many-sorted Morita equivalence results, and we recover the known results in the ordinary case.

Keywords

Morita equivalence Lawvere theory Cauchy completion 

Mathematics Subject Classifications (2010)

MSC 18C10 MSC 18D20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adámek, J., Borceux, F., Lack, S., Rosický, J.: A classification of accessible categories. J. Pure Appl. Algebra 175, 7–30 (2002)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Adámek, J., Rosický, J.: Locally presentable and accessible categories. Cambridge University Press, Cambridge, UK (1994)CrossRefMATHGoogle Scholar
  3. 3.
    Adámek, J., Rosický, J., Vitale, E.: Algebraic theories. Cambridge Tracts in Mathematics 184 (2011)Google Scholar
  4. 4.
    Adámek, J., Sobral, M., Sousa, L.: Morita equivalence of many-sorted algebraic theories. J. Algebra 297, 361–371 (2006)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Albert, M.H., Kelly, G.M.: The closure of a class of colimits. J. Pure Appl. Algebra 51, 1–17 (1988)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Banaschewski, B.: Functors into categories of M-sets. Abh. Math. Semin. Univ. Hambg. 38, 49–64 (1972)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Bird, G.J., Kelly, G.M., Power, A.J., Street, R.H.: Flexible limits for 2-categories. J. Pure Appl. Algebra 61, 1–27 (1989)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Borceux, F., Dejean, D.: Cauchy completion in category theory. Cahiers de Top. et Géom. Diff. XXVII.2, 133–146 (1986)MathSciNetMATHGoogle Scholar
  9. 9.
    Bunge, M.: Tightly bounded completions. Theory Appl. Categ. 28.8, 213–240 (2013)MathSciNetMATHGoogle Scholar
  10. 10.
    Dukarm, J.J.: Morita equivalence of algebraic theories. Colloq. Math. 55, 11–17 (1988)MathSciNetMATHGoogle Scholar
  11. 11.
    Garner, R.: Lawvere theories, finitary monads and Cauchy-completion. J. Pure Appl. Algebra 218, 1973–1988 (2014)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Johnson, S.R.: Small Cauchy completions. J. Pure Appl. Algebra 62, 35–45 (1989)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Kelly, G.M.: Basic concepts of enriched category theory. London Math. Soc. Lecture Notes Series 64, Cambridge University Press (1982), also available as Repr. Theory Appl. Categ. 10 (2005)Google Scholar
  14. 14.
    Kelly, G.M., Lack, S.: Finite product-preserving-functors, Kan extensions and strongly-finitary 2-monads. Appl. Categ. Structures 1, 85–94 (1993)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Kelly, G.M., Schmitt, V.: Notes on enriched categories with colimits of some class. Theory Appl. Categ. 14.17, 399–423 (2005)MathSciNetMATHGoogle Scholar
  16. 16.
    Knauer, U.: Projectivity of acts and Morita equivalence of monoids. Semigroup Forum 3, 359–370 (1972)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Laan, V.: Morita theorems for partially ordered monoids. Proc. Est. Acad. Sci. 60.4, 221–237 (2011)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Lair, C.: Sur le genre d’esquissabilité des catégories modelables, (accessibles) possédant les produits de deux. Diagrammes 35, 25–52 (1996)MathSciNetGoogle Scholar
  19. 19.
    Lack, S.: Codescent objects and coherence. J. Pure Appl. Algebra 175, 223–241 (2002)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Lawvere, F.W.: Functorial semantics of algebraic theories. PhD Thesis, Columbia University 1963, available as Repr. Theory Appl. Categ. 5, 1–121 (2004)MathSciNetGoogle Scholar
  21. 21.
    Morita, K.: Duality for modules and its applications to the theory of rings with minimum condition. Science Reports of the Tokyo Kyoiku Daigaku Sec. A 6, 83–142 (1958)MathSciNetMATHGoogle Scholar
  22. 22.
    Street, R.H: Absolute colimits in enriched categories. Cahiers de Top. et Géom. Diff. XXIV, 377–379 (1983)MathSciNetMATHGoogle Scholar
  23. 23.
    Walters, R.F.C.: Sheaves and cauchy-complete categories. Cahiers de Top. et Géom. Diff. XXII.3, 283–286 (1981)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2015

Authors and Affiliations

  1. 1.Faculty of Electrical EngineeringCzech Technical University in PraguePragueCzech Republic

Personalised recommendations